Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 57, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 6, 2007, 7:51 PM CDT for Runnels County, Taylor County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 7:51 PM CDT (00:51 UTC)
- Expired
- May 6, 2007, 8:14 PM CDT
- In force
- 23 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 070051 TORSJT TXC399-441-070130- /O.NEW.KSJT.TO.W.0057.070507T0051Z-070507T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 751 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN TAYLOR COUNTY IN NORTH CENTRAL TEXAS... NORTHERN RUNNELS COUNTY IN SOUTHWEST TEXAS... * UNTIL 830 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES EAST OF WINGATE...OR ABOUT 8 MILES NORTHWEST OF WINTERS...MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... DRASCO AND WINTERS BY 805 PM CDT... WINTERS LITTLE ELM LAKE BY 820 PM CDT... BRADSHAW BY 825 PM CDT... OVALO AND LAWN BY 830 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WESTERN TEXAS. LAT...LON 3210 10017 3193 10010 3186 9971 3236 9964 $$
1 follow-up statement
000 WWUS54 KSJT 070114 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 814 PM CDT SUN MAY 6 2007 TXC399-441-070124- /O.CAN.KSJT.TO.W.0057.000000T0000Z-070507T0130Z/ TAYLOR TX-RUNNELS TX- 814 PM CDT SUN MAY 6 2007 ...THE TORNADO WARNING FOR NORTHERN RUNNELS AND SOUTHERN TAYLOR COUNTIES IS CANCELLED... WITH THE THREAT OF A TORNADO HAVING DIMINISHED...THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3210 10017 3193 10010 3186 9971 3236 9964 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 6:02 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 6, 6:02 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT SUN MAY 6 2007 .AVIATION... WEAK COOL FRONT IS LOCATED FROM THE EXTREME EASTERN TEXAS PANHANDLE ON SOUTH TO CROCKETT COUNTY AND WILL REMAIN ESSENTIALLY STATIONARY INTO THIS EVENING. ISOLD TO SCT TSTMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THIS FRONTAL BOUNDARY FOR THE REMAINDER OF THIS AFTERNOON AND INTO TONIGHT WITH A FEW OF THE STORMS REACHING SEVERE LEVELS WILL HIGH WINDS...LARGE HAIL BEING THE PRIMARY THREATS. THESE STORMS WILL AFFECT THE KABI AND THE KSJT TERMINALS. AREAS OF MVFR CIGS OF BKN010-020 WILL OCCUR ACROSS MAINLY THE SOUTHERN 1/3 OF WEST CENTRAL TEXAS THROUGH THIS EVENING AND TONIGHT WITH CONDITIONS IMPROVING BY MIDMORNING. && .PREV DISCUSSION... /ISSUED 350 PM CDT SUN MAY 6 2007/ SHORT TERM... FIRST OF ALL...TORNADO WATCH ISSUED EARLIER AND AFTERNOON PRODUCTS WERE SENT WITH THE MENTION OF THE WATCH INCLUDED. WEAK SURFACE LOW HAS HELPED PUSH A WEAK PACIFIC FRONT INTO THE AREA...EXTENDING ROUGHLY FROM CHILDRESS TO SWEETWATER TO SANDERSON. HAVE HAD A FEW SEVERE STORMS ACROSS NOLAN COUNTY...AND THE TOWERING CU CONTINUES TO TRY TO DEVELOP DOWN THE LINE INTO CROCKETT COUNTY...BUT STILL FIGHTING A WEAK CAP AT THIS POINT. STILL SEVERAL HOURS BEFORE MAX HEATING...SO GETTING STORMS TO DEVELOP FURTHER SOUTH STILL LOOKS REASONABLE. FLOW IS GENERALLY TO THE NORTH NORTHEAST SO STORMS WILL NOT COME EAST VERY QUICKLY...BUT STORMS WILL NOT GET INTO THE EASTERN COUNTIES UNTIL WELL INTO THE EVENING...AT THE EARLIEST. BOUNDARY MAY SHIFT A BACK TO THE WEST SOMEWHAT TONIGHT...AND THEN THE BIG QUESTIONS BEGIN. MODELS KEEP THE BOUNDARY JUST TO THE NORTHWEST OF THE AREA INTO MONDAY...AND THEN PUSH INTO WEST CENTRAL TEXAS BY MONDAY NIGHT OR TUESDAY. GIVEN THE HIGH PRECIPITABLE WATER VALUES PRESENT...HEAVY RAINFALL ALONG AND NORTHWEST OF THE BOUNDARY SEEMS A GOOD BET. HOWEVER...IF ENOUGH CONVECTION DEVELOP NORTH OF THE FRONT...BOUNDARY WILL SAG MUCH FARTHER SOUTH THAN THE MODELS INDICATE. WITH THIS MIND...WILL CONTINUE TO INCLUDE A MENTION OF LOCALLY HEAVY RAINFALL AND WILL CONTINUE THE SPS. LONG TERM... SYSTEM FINALLY GETS OUT BY WEDNESDAY NIGHT OR THURSDAY MORNING. WILL DISCOUNT THE KINDA ODD MCS THE GFS DEVELOPS FRIDAY AND FRIDAY NIGHT JUST TO THE EAST OF MY AREA FOR NOW AND CONTINUE TO MONITOR FOR CONTINUITY. OTHERWISE...LOOKS DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 79 64 80 / 50 60 60 50 SAN ANGELO 65 81 65 82 / 40 60 60 40 JUNCTION 72 84 68 81 / 30 30 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/99/15
Hazardous weather outlook, May 6, 1:25 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 125 PM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 125 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND WEST OF A LINE FROM JUNCTION...TO BRADY...TO COLEMAN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER-LEVEL STORM SYSTEM WILL CONTINUE OVER THE SOUTHWESTERN UNITED STATES THROUGH THE EARLY PART OF NEXT WEEK...BEFORE MOVING INTO THE SOUTHERN PLAINS BY MID WEEK. THUS...EXPECT THE THREAT OF SEVERE WEATHER TO LINGER ACROSS WEST CENTRAL TEXAS WELL INTO NEXT WEEK. ALONG WITH LARGE HAIL AND DAMAGING WINDS...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS DURING THE AFTERNOON OR EVENING FOR THE NEXT SEVERAL DAYS.
In the hours before
Local storm report, May 6, 6:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
632 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 3 N ROBERT LEE 31.94N 100.48W
05/06/2007 E1.00 INCH COKE TX NWS EMPLOYEE
QUARTER SIZE HAIL
&&
PMCCULLOLocal storm report, May 6, 6:35 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
635 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 SE CARLSBAD 31.57N 100.60W
05/06/2007 E1.75 INCH TOM GREEN TX TRAINED SPOTTER
GOLFBALL SIZE HAIL AT THE INTERSECTION OF US HIGHWAY 87
AND GLASS ROAD.
&&
SNLocal storm report, May 6, 6:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
637 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 3 N GRAPE CREEK 31.62N 100.55W
05/06/2007 E1.00 INCH TOM GREEN TX NWS EMPLOYEE
QUARTER SIZE HAIL
&&
PMCCULLOLocal storm report, May 6, 6:40 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
640 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 E BRONTE 31.89N 100.28W
05/06/2007 E1.75 INCH COKE TX BROADCAST MEDIA
&&
PMCCULLOLocal storm report, May 6, 6:45 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TORNADO 10 W MERTZON 31.26N 100.99W
05/06/2007 IRION TX NWS EMPLOYEE
ROPE TORNADO VISIBLE FROM THE SJT OFFICE.
&&
PMCCULLOSpecial weather statement, May 6, 7:46 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 746 PM CDT SUN MAY 6 2007 TXZ140-070145- BROWN TX- 746 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT FOR BROWN COUNTY... AT 744 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF BROWNWOOD...MOVING NORTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BROWNWOOD BY 755 PM CDT EARLY AND BANGS BY 800 PM CDT LAKE BROWNWOOD...LAKE BROWNWOOD NEAR THRIFTY...OWENS AND THRIFTY BY 825 PM CDT LAKE BROWNWOOD NEAR BYRDS STORE BY 840 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 50 min |
| May 6, 7:11 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 4 hr |
| May 6, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 55 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 51 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 45 min |
| May 6, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 54 min |
| May 6, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 51 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 39 min |
| May 6, 9:46 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 44 min |
| May 6, 9:52 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 6, 10:37 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 53 min |
| May 6, 11:29 PM CDT | Tornado Warning | SJT | Crockett | 61 min |
| May 6, 11:58 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| May 7, 12:07 AM CDT | Tornado Warning | SJT | Irion | 38 min |
| May 7, 12:33 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 3 days |
| May 7, 12:48 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 57 min |
| May 7, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| May 7, 2:42 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 63 min |
| May 7, 3:06 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 5:56 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| May 7, 6:26 AM CDT | Flash Flood Warning | SJT | Concho | 4 hr |
| May 7, 7:06 AM CDT | Flash Flood Warning | SJT | Coleman, McCulloch | 3 hr |
| May 7, 9:39 AM CDT | Flash Flood Warning | SJT | Kimble, Sutton | 6 hr |
| May 7, 10:20 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 3 hr |
| May 7, 12:52 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 53 min |
| May 7, 1:39 PM CDT | High Wind Warning | SJT | Callahan, Coleman, Jones, Runnels, Shackelford, Taylor | 81 min |
| May 7, 1:40 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| May 7, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 63 min |
| May 7, 2:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 61 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.